RSS
 

High Dose Steroids Will Make You Sing… or Cry

30 Jun

At the end of the first week in hospital when every test known to medicine had been done,  the doctors found I was as strong as a horse and decided they would take action.

So it was decided that high dose steroids would get me seeing again. They are given via an intavenous injection lasting about an hour while the patient is under constant supervision. It doesn’t hurt but you have a strange feeling when facing the unknown. As luck would have it a number of cousins arrived to visit, most of whom were nurses so I had plenty of supervision and chat to keep me amused.

Prior to the treatment the doctor told me high dose steroids would either make me sing or cry. He was right, in fact music became a great companion. On the day the cousins visited. Cousin Mary brought me a radio which has been my constant companion ever since.  Even sleeping with me.

For a while the eye clinic echoed with the sound of me singing which must have shocked the hell out of day patients. The staff seemed to cope well. Of course there were also times when I was crying hysterically – but it was just the drugs and the fact that my future was extremely uncertain.

But back to music, I later graduated to an Indian radio station in London which played songs of Bollywood which I couldn’t sing but found they had a calming influence during the withdrawal from high dose steroids to lower dose.

That I should love radio so much is not surprising when you consider that I grew up with radio. We didn’t have a tv during my childhoood years. There was always music in the house – as opposed to doctor in the house – a song from the 80’s I was singing while waiting in the corridor for the doctor unable to see a line of horrified people also waiting.

If you enjoyed this post, please consider leaving a comment or subscribing to the RSS feed to have future articles delivered to your feed reader.
 
No Comments

Posted in Health

 

Leave a Reply

 
 
 

Welcome KatherineRohan.com

Log in

Lost your password?